Ronald Witteles

Publication Details

  • Trastuzumab-Related Cardiac Dysfunction JOURNAL OF THE NATIONAL COMPREHENSIVE CANCER NETWORK Telli, M. L., Witteles, R. M. 2011; 9 (2): 243-249

    Abstract:

    The use of trastuzumab in the adjuvant and metastatic treatment of breast cancer is associated with both symptomatic and asymptomatic cardiotoxicity. The long-term significance of these events, isolating known cardiotoxic effects of anthracyclines from those of trastuzumab, and the appropriateness of referring to trastuzumab-related cardiotoxicity as reversible rather than responsive to trastuzumab withdrawal and heart failure medical therapy, are issues that continue to be debated. This article provides an overview of the available cardiac safety data from the major trastuzumab clinical trials in breast cancer, highlighting areas of ongoing controversy. Important recent data documenting the occurrence and prognostic use of cardiac troponin I elevations among patients treated with trastuzumab are placed into context with the mechanistic insight these data provide and the implications for clinical practice today.

    View details for Web of Science ID 000287942900005

    View details for PubMedID 21310845

Stanford Medicine Resources:

Footer Links: